MAUDE Adverse Event Report: BARD ACCESS SYSTEMS 3.5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT; INTRODUCER, CATHETER

BARD ACCESS SYSTEMS 3.5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT; INTRODUCER, CATHETER
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of reby1353 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the guidewire was tied in a knot at the tip.Further information has been requested.
 
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a knotted guidewire is confirmed and appears to be related to the use of the device.One guidewire was returned in opened packaging for a 3.5fr microez microintroducer kit.The guidewire was observed to be bent with a knot at the distal end.The length of the guidewire was measured to be 34.8 mm.Use residue was observed on the sample.Microscopic observation of the distal end of the guidewire revealed the guidewire to be intact with the weld tip.The outer diatmeter of the guidewire was measured and found to be within specification.The description of the reported event indicates that multiple attempts at advancement and retraction against resistance were made.Repeated advancement and retraction against resistance and along with the patient¿s anatomy may have contributed to the guidewire becoming knotted; therefore, the complaint is confirmed to be related to the use of the device.The ifu cautions, "be careful when introducing guidewires, since mechanical damage can be inflicted upon the guidewire during insertion or removal of the wire, resulting in possible fracture of the guidewire." a lot history review (lhr) of reby1353 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description

Brand Name
3.5F MICROEZ UNIVERSAL PTFE MICROINTRODUCER SAFETY KIT
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8142035
Report Number3006260740-2018-03496
Device Sequence Number16196901
Product Code DYB
UDI-Device Identifier00801741038365
UDI-Public(01)00801741038365
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K915167
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number0678935
Device Lot NumberREBY1353
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2018
Event Location Hospital
Initial Date Received by Manufacturer 11/12/2018
Supplement Date Received by Manufacturer01/04/2019
Initial Report FDA Received Date12/07/2018
Supplement Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1